Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2005, 2:43 PM MDT for Lincoln County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2005, 2:43 PM MDT (20:43 UTC)
- Expired
- Jul 12, 2005, 3:32 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:38 PM MDT, 5 minutes earlier.
Area forecast discussion, Jul 12, 2:38 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 238 PM MDT TUE JUL 12 2005 .SHORT TERM...A FEW STORMS BEGINNING TO FIRE ALONG A BOUNDARY EXTENDING FROM CENTRAL ELBERT COUNTY NORTHEAST TO SEDGWICK COUNTY. WITH SURFACE BASED CAPES AROUND 1600 J/KG...AS NOTED BY LATEST LAPS SURFACE DATA...BEST CHANCE FOR ADDITIONAL STORM DEVELOPMENT SHOULD BE ALONG THE BOUNDARY. PLATTEVILLE PROFILER SHOWING WEAK UPSLOPE FLOW TO AROUND 700 MB...AND WITH SURFACE DEWPOINTS STILL HANGING IN THE 50S ACROSS PLAINS...WILL KEEP SOME STORMS IN THE FORECAST THIS EVENING. SEVERE POTENTIAL REMAINS LOW GIVEN MINIMAL VERTICAL WIND SHEAR AND LACK OF UPPER DYNAMICS. A FEW STORMS ALONG THE BOUNDARY COULD BRIEFLY APPROACH SEVERE LIMITS WITH WIND GUSTS THE MAIN THREAT. MAY BE SOME BRIEF HEAVY RAIN WITH THE STORMS AS THE LATEST GPS INTEGRATED PRECIPITABLE WATER VALUES ARE HOVERING AROUND NINE TENTHS OF AN INCH. GIVEN LACK OF UPPER SUPPORT...STORMS SHOULD BE GONE BY MIDNIGHT. ON WEDESDAY...UPPER LEVEL RIDGE CONTINUES TO BUILD ALONG WEST SLOPE. LOW LEVEL EASTERLY FLOW STILL PROGGED ACROSS PLAINS...SHOULD MAINTAIN SURFACE DEWPOINTS IN THE 40S. FORECAST SOUNDINGS SHOW SOME WARMING ALOFT ALONG WITH MID LEVEL DRYING. SO... BARRING ANY SUBTLE BOUNDARIES HANGING AROUND... THUNDERSTORM CHANCES LIMITED TO SOUTHERN FRINGES OF CWA...SPECIFICALLY FOOTHILLS OF DOUGLAS AND SOUTHERN JEFFERSON COUNTIES...WHERE UPSLOPE SHOULD AID IN DEVELOPMENT. AFTERNOON HIGHS SHOULD AGAIN REACH THE 90S ACROSS THE PLAINS...THOUGH IT APPEARS THE HIGH OF 98 OFF THE NGM GUIDANCE FOR DENVER APPEARS A BIT OVERDONE. STILL...WILL ADD A DEGREE OR TWO TO THE TEMPERATURE GRIDS. .LONG TERM...THE STRONG RIDGE ALOFT WILL BE BUILDING ACROSS WRN CO WITH THE FLOW ALOFT FROM THE N-NE. AIRMASS WILL REMAIN CAPPED ACROSS MOST LOCATIONS. THE ONLY EXCEPTION WOULD BE AROUND SUMMIT AND PARK COUNTIES WHERE WILL KEEP ISOLD TS IN THOSE AREAS WITH JUST ENOUGH MSTR/INSTABILITY TO POP A STORM. WILL KEEP EVERYONE ELSE DRY WED NITE THRU THU. WILL MAINTAIN VERY LOW POPS FRI-SUN WITH VERY LITTLE CHANGE IN THE OVERALL PATTERN. LONG RANGE MODELS ARE STILL ADVERTISING A SIGNIFICANT UPPER LEVEL TROF TO SWEEP ACROSS THE NRN PLAINS LATE SUN-MON TIME FRAME WITH SIGNIFICANT COOLING AND BETTER CHANCES OF PRECIP ACROSS ERN CO. ENSEMBLE MEMBERS ARE IN BETTER AGREEMENT TODAY AND OTHER INTERNATIONAL PLAYERS ARE SIMILAR...THOUGH OPERATIONAL 00Z GFS IS ONE OF THE MORE DEEPER AND COOLER SOLUTIONS. NOT READY TO GO WILD WITH THIS YET...BUT WILL CONTINUE THE TREND OF LOWERING TEMPS AND INCREASING POPS A BIT...ESP ON MONDAY. && .BOU...NONE. && D-L/SWE
Hazardous weather outlook, Jul 12, 11:01 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT TUE JUL 12 2005 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE FOOTHILLS AND ALONG THE PALMER DIVIDE THIS AFTERNOON...GRADUALLY MOVING ACROSS THE PLAINS BY THE EVENING. A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DRY AIRMASS WILL RESULT IN NO THUNDERSTORMS ON WEDNESDAY AS HIGH PRESSURE ALOFT IS ANCHORED ACROSS NORTHWEST COLORADO. ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SUNDAY. THERE MAY BE SOME RELIEF FROM THE HEAT EARLY NEXT WEEK AS A COLD FRONT AND BETTER MOISTURE MOVE INTO COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 32 min |
| Jul 12, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.